MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK NOVUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK NOVUS
Model Number 10697937
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that their clinitek novus instrument gave a false negative leukocyte result compred to retesting of the same sample on a sediment analyzer and another chemistry analyzer.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens has requested further information and troubleshooting from the customer to perform further investigation.The cause of this event is unknown.
 
Additional Manufacturer Narrative
Siemens has completed the investigaiton.Instrument logs provided only contained the instrument status messages.Without the patient results or decodes available a definitive root cause cannot be determined.Samples that contain intact/not lysed leukocytes have the potential to produce a negative result on the leukocyte esterase pad.It is likely that the leukocytes in the sample that were visible on microscopy were not sufficiently lysed to generate a positive result on the leukocyte esterase pad.Microscopy/sediment analysis detects visible and intact leukocytes, which is different from chemical urinalysis which detects leukocyte esterase.Leukocyte esterase is only present in samples where the leukocytes have lysed and released the analyte into the surrounding specimen.While leukocyte esterase is correlated with the presence of leukocytes in sediment analysis, they are not perfectly predictable of one another.Based off available information the novus appears to be function as intended.

Brand Name
CLINITEK NOVUS
Common Device Name
NOVUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING, LTD.
northern road
chilton industrial estate
sudbury, CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
thomas myers
511 benedict avenue
tarrytown, NY 10591
MDR Report Key15352403
Report Number3002637618-2022-00056
Device Sequence Number14953102
Product Code KQO
UDI-Device Identifier00630414981147
UDI-Public00630414981147
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
K140717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10697937
Device Catalogue Number10697937
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown